Alert archive / Montana / Snow Advisories in 2006
Snow Advisory 13, NWS Great Falls, MT
NWS Great Falls, MT issued this snow advisory at Nov 8, 2006, 2:44 PM MST. It took effect at Nov 8, 2006, 8:00 PM MST. It was in force for 56 min.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2006, 2:44 PM MST (21:44 UTC)
- In effect from
- Nov 8, 2006, 8:00 PM MST
- Expired
- Nov 8, 2006, 8:56 PM MST
- In force
- 56 min
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KTFX 082144 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT ISSUED BY NATIONAL WEATHER SERVICE MISSOULA MT 244 PM MST WED NOV 8 2006 MTZ015-055-090545- /O.NEW.KTFX.HS.W.0004.061109T0300Z-061109T1500Z/ /O.NEW.KTFX.SN.Y.0013.061109T0300Z-061109T1500Z/ MADISON-GALLATIN- INCLUDING THE CITIES OF...ENNIS...BOZEMAN...WEST YELLOWSTONE 244 PM MST WED NOV 8 2006 ...HEAVY SNOW WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST THURSDAY ABOVE 6000 FEET... ...SNOW ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST THURSDAY BELOW 6000 FEET... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HEAVY SNOW WARNING FOR ELEVATIONS ABOVE 6000 FEET...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST THURSDAY. A SNOW ADVISORY HAS ALSO BEEN ISSUED FOR ELEVATIONS BELOW 6000 FEET. THIS SNOW ADVISORY IS ALSO IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST THURSDAY. A MOIST PACIFIC WEATHER SYSTEM WILL MOVE ALONG A STATIONARY COLD FRONT IN FAR SOUTHWESTERN MONTANA TONIGHT RESULTING IN AREAS OF HEAVY SNOW TONIGHT INTO EARLY THURSDAY...ESPECIALLY IN THE MOUNTAINS. TOTAL SNOW ACCUMULATIONS OF 7 TO 11 INCHES ARE LIKELY TONIGHT INTO EARLY THURSDAY ABOVE 6000 FEET IN THE MOUNTAINS OF EASTERN MADISON COUNTY AND CENTRAL AND SOUTHERN GALLATIN COUNTY...INCLUDING THE WEST YELLOWSTONE REGION. AT ELEVATIONS BELOW 6000 FEET THE PRECIPITATION WILL LIKELY START OUT AS RAIN THIS EVENING AND THEN CHANGE TO SNOW OVERNIGHT. TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE LIKELY IN THE MADISON RIVER VALLEY IN MADISON COUNTY AND THE GALLATIN VALLEY AND BOZEMAN REGION IN GALLATIN COUNTY BY MID MORNING THURSDAY. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
1 follow-up statement
000 WWUS45 KTFX 090356 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 856 PM MST WED NOV 8 2006 MTZ015-055-090500- /O.CAN.KTFX.HS.W.0004.000000T0000Z-061109T1500Z/ /O.CAN.KTFX.SN.Y.0013.000000T0000Z-061109T1500Z/ MADISON-GALLATIN- INCLUDING THE CITIES OF...ENNIS...BOZEMAN...WEST YELLOWSTONE 856 PM MST WED NOV 8 2006 ...HEAVY SNOW WARNING IS CANCELLED... ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELED THE HEAVY SNOW WARNING FOR ELEVATIONS ABOVE 6000 FEET AND THE SNOW ADVISORY FOR ELEVATIONS BELOW 6000 FEET. AREAS OF SNOW WILL DEVELOP AFTER MIDNIGHT AS A WEATHER DISTURBANCE MOVES ACROSS SOUTHERN MONTANA. HOWEVER...HEAVY SNOW IS NO LONGER ANTICIPATED. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this snow advisory went out at Nov 8, 2:33 PM MST, 11 minutes earlier.
Area forecast discussion, Nov 8, 2:33 PM MST, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 233 PM MST WED NOV 8 2006 .DISCUSSION... TONIGHT THROUGH THURSDAY...A STATIONARY FRONT STALLED OVER FAR SOUTHWEST MONTANA IS RESULTING IN AREAS OF RAIN AND SNOW OVER EXTREME SOUTHERN BEAVERHEAD...MADISON...AND GALLATIN COUNTIES THIS AFTERNOON. A MOIST PACIFIC WEATHER DISTURBANCE WILL MOVE EASTWARD ALONG THE FRONT TONIGHT BRINGING AN INCREASE IN PRECIPITATION TO SOUTHWEST MONTANA THIS EVENING THROUGH MID MORNING THURSDAY. AS COLDER AIR MOVES INTO THE AREA BEHIND THE FRONT SNOW LEVELS WILL DROP TO THE VALLEYS FLOORS DURING THE NIGHT. IN THE MOUNTAINS PRECIPITATION WILL BE ALL SNOW ABOVE 6000 FEET. GIVEN THE POTENTIAL FOR LOCALLY HEAVY SNOWFALL A HEAVY SNOW WARNING WILL BE ISSUED FOR PORTIONS OF MADISON AND GALLATIN COUNTIES ABOVE 6000 FEET FOR TONIGHT. LESSER AMOUNTS ARE EXPECTED BELOW 6000 FEET...THEREFORE A SNOW ADVISORY WILL BE ISSUED FOR THE LOWER ELEVATIONS. AS THE DISTURBANCE PULLS EAST OF THE AREA THURSDAY MORNING...THE SNOW WILL TAPER OFF AND SKIES WILL BECOME PARTLY CLOUDY WITH A FEW MAINLY MOUNTAIN SNOW SHOWERS. ELSEWHERE ACROSS NORTH CENTRAL MONTANA SKIES WILL BE PARTLY CLOUDY TONIGHT WITH MUCH COOLER TEMPERATURES AND LIGHTER WINDS COMPARED WITH THE LAST FEW DAYS. ON THURSDAY A WEAK WEATHER DISTURBANCE WILL BRUSH THE CANADIAN BORDER REGION FOR AN INCREASE IN CLOUDS AND A CHANCE OF A FEW LIGHT SNOW SHOWERS. TEMPERATURES WILL BE COOLER ON THURSDAY. THE FLOOD WARNING FOR SMALL STREAMS IN THE NORTHERN ROCKY MOUNTAIN FRONT HAS BEEN EXTENDED UNTIL 7 PM MST THIS EVENING AS STREAM LEVELS CONTINUE TO DROP ONLY SLOWLY AFTER YESTERDAYS HEAVY RAINFALL. THURSDAY NIGHT THROUGH WEDNESDAY...A MOIST SOUTHWEST FLOW REMAINS OVER THE REGION THURSDAY NIGHT...SO WILL HOLD ON TO SOME LOW POPS AHEAD OF A BUILDING WEAK RIDGE. EARLY FRIDAY THE RIDGE BUILDS OVER WESTERN MONTANA...WITH GOOD DRYING DOWN SLOPE CONDITIONS SETTING UP OVER CENTRAL MONTANA...ALSO LOOK FOR A WARMING TREND. CONDITIONS REMAIN MILD OVER THE WEEKEND...COULD SEE A COUPLE OF LIGHT SHOWERS...BUT OVERALL MOISTURE LOOKS LIMITED UNTIL SUNDAY NIGHT. TEMPERATURES WILL BEGIN TO COOL ON MONDAY INTO WEDNESDAY AS SOME COLDER AIR WORKS ITS WAY DOWN OUT OF CANADA. && AVIATION...STALLED FRONT IS KEEPING AREAS OF RAIN AND SNOW GOING NEAR THE CONTINENTAL DIVIDE AND SOUTHWEST MONTANA. SOME AREAS WITH LOW CEILINGS AND VISIBILITIES WILL REMAIN IN THESE AREAS. OTHERWISE...OVER NORTH CENTRAL MONTANA DRIER AIR HAS MOVED IN AND ALLOWED SKIES TO CLEAR. SOME HIGH LEVEL CLOUDS ARE STARTING TO MOVE IN FROM THE NORTHWEST. .PRELIMINARY POINT TEMPS/POPS... GTF 24 44 25 47 / 20 10 10 0 CTB 18 37 19 46 / 10 20 20 10 HLN 26 44 28 44 / 20 20 20 10 BZN 28 44 21 42 / 60 30 10 10 WEY 25 35 23 37 / 90 60 10 0 DLN 26 42 22 42 / 50 20 10 10 HVR 21 38 23 44 / 10 20 20 0 LWT 26 41 25 48 / 20 20 20 0 && .TFX WATCHES/WARNINGS/ADVISORIES... HEAVY SNOW WARNING FROM 8 PM THIS EVENING TO 8 AM MST THURSDAY ABOVE 6000 FEET FOR MTZ015-055. SNOW ADVISORY FROM 8 PM THIS EVENING TO 8 AM MST THURSDAY BELOW 6000 FEET FOR MTZ015-055. FLOOD WARNING THROUGH WEDNESDAY EVENING FOR MTZ009. && SHORT TERM...PETRESCU LONG TERM...KOLATA AVIATION...KOLATA WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Nov 8, 5:19 AM MST, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 519 AM MST WED NOV 8 2006 MTZ008>015-044>055-091230- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 519 AM MST WED NOV 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 2:44 PM MST | Heavy Snow Warning | TFX | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.